Mississippi, 2012Damaging Winds in Mississippi, June 15, 2012
June 15, 2012 · NWS JAN · 2 events in 2 counties and zones
An upper level disturbance combined with a stalled frontal boundary with daytime heating produced isolated severe storms across western Mississippi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance combined with a stalled frontal boundary with daytime heating produced isolated severe storms across western Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 15, 2:22 PM CST, 4 hours 11 minutes earlier.
Area forecast discussion, Jun 15, 2:22 PM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
322 PM CDT FRI JUN 15 2012
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...THE THUNDERSTORM
ACTIVITY SHOULD DISSIPATE BY SUNSET OR SOON THERE AFTER THIS EVENING
..LEAVING MOSTLY CLEAR SKIES FOR THE AREA OVERNIGHT. UPPER AND
SURFACE HIGH PRESSURE RIDGING WILL STRENGTHEN ON SATURDAY...BUT PWATS
WILL STILL REMAIN AROUND 1.5-1.6 INCHES SATURDAY AFTERNOON MAINLY FOR
AREAS ALONG AND WEST OF I-55. THE GFS IS NOT INDICATION THE
DEVELOPMENT OF ANY CONVECTION ON SATURDAY...BUT AFTER LOOKING AT THE
LOCAL AND NCEP WRF HI-RES MODELS...EXPECT THERE TO BE AT LEAST ISOLATED
DEVELOPMENT ALONG AND WEST OF I-55 IN THE AFTERNOON BEFORE MUCH DRIER
AIR BUILDS IN DURING THE LATE AFTERNOON AND EVENING. EXPECT ANY STORMS
THAT DO DEVELOP TO REMAIN BELOW SEVERE LIMITS...BUT AN ISOLATED
STRONG STORM CANNOT BE RULED OUT.
DRIER AIR WILL CONTINUE TO ROTATE AROUND THE RIDGE ON SUNDAY WITH
PWATS FALLING TO AROUND AN INCH OVER MOST OF THE AREA...EXCEPT FOR
THE SOUTH WERE PWATS WILL REMAIN AROUND 1.5 INCHES. EXPECT ISOLATED
CONVECTION MAINLY FOR AREAS ALONG AND SOUTH OF THE HWY 84 CORRIDOR
SUNDAY AFTERNOON. STUCK PRETTY CLOSE TO GUIDANCE THROUGH THE
PERIOD...BUT DID RAISE POPS SLIGHTLY ON SATURDAY TO INDICATE ISOLATED
STORMS ALONG AND WEST OF I-55. DID NOT MAKE ANY CHANGES PAST SUNDAY
NIGHT...SO WILL ATTACH THE PREVIOUS LONG TERM BELOW. /15/
.LONG TERM...A DRY VARIANT OF A TYPICAL SUMMERTIME PATTERN FOR THE LOWER
MISSISSIPPI VALLEY REGION WILL TAKE HOLD AT THE START OF NEXT
WEEK...PROBABLY LASTING THROUGH MOST OF NEXT WORK WEEK.
ALOFT THE TURBULENT WESTERLIES WILL BE WELL NORTH OF THE AREA WHILE
WEAK SUGGESTIONS OF A TROUGH TO OUR WEST BRING BETTER CHANCES OF
INCLEMENT WEATHER IN PLACES THAT GENERALLY NEED IT MORE THAN HERE.
UPPER LEVEL RIDGING WILL BUILD INITIALLY ATOP OUR AREA ON SUNDAY AND
MONDAY...BUT THEN WILL REALLY BECOME A HOT FORCE TO OUR NORTH AS THE
ANOMALY CENTER BLOSSOMS OVER THE OHIO VALLEY AND CENTRAL
APPALACHIANS. IN OUR NECK-OF-THE-WOODS...THE GULF WILL REMAIN QUITE
MOIST BUT PERSISTENT SOUTHEAST LOW LEVEL FLOW VECTORS WILL KEEP BEST
MOISTURE SHUNTED WESTWARD INTO TEXAS AND THE SOUTHERN PLAINS.
CONSIDERING THAT AND THE AFOREMENTIONED UPPER LEVEL WEAKNESS IT
COULD BE RATHER WET FOR MANY OUT IN THE THAT DIRECTION NEXT
WEEK...BUT REALLY ONLY OUR SOUTHERN AND SOUTHWESTERN AREAS HAVE THE
ONLY DECENT CUMULATIVE SHOT AT A STRAY AFTERNOON SHOWER OR STORM.
FORTUNATELY...WITH SUBSIDENCE FROM RIDGING ALOFT NOT TOO STRONG OVER
THE ARKLAMISS AND FLOW FROM THE SOUTHEAST...TEMPERATURES FROM THE
RESULTING REGIME SHOULD BE ONLY SLIGHTLY ABOVE SEASONAL AVERAGES AT
WORST.
MODEL CONSENSUS STILL HINTS BROADLY AT SOME SORT OF LOW PRESSURE
DEVELOPMENT IN THE GULF LATER NEXT WEEK...WHICH IS QUITE CONCEIVABLE
CONSIDERING TEMPORARILY FAVORABLE MJO PHASING. WITH THAT LOOSELY IN
MIND...ALONG WITH MODEL CONSENSUS SUGGESTIONS OF AN INCOMING TROUGH
OR WEAK FRONT...RAIN CHANCES WILL PROBABLY BE GOING UP AGAIN BY THE
END OF NEXT WEEK. /BB/
&&
.AVIATION...A FEW TSTMS HAVE DEVELOPED OVER CENTRAL MS AND ISOLATED
TSTMS WILL BE POSSIBLE THIS AFTN AND EARLY EVNG GENERALLY ALONG AND
SOUTH OF I-20. ELSE...VFR CONDITIONS WERE BEING OBSERVED AT ALL TAF
SITES AND WILL PREVAIL AREAWIDE THROUGH SATURDAY. HOWEVER...PATCHY
AREAS OF LATE NIGHT/EARLY MORNING FOG WILL BRING BRIEF MVFR
RESTRICTIONS AGAIN SATURDAY. DRIER AIR MOVING INTO THE AREA SATURDAY
WILL PRECLUDE TSTM CHANCES AT THE TAF SITES THEN. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 67 90 65 91 / 19 10 8 5
MERIDIAN 64 90 62 90 / 18 7 9 4
VICKSBURG 66 90 63 90 / 19 13 5 5
HATTIESBURG 68 90 64 90 / 22 7 14 4
NATCHEZ 68 88 66 88 / 20 16 7 7
GREENVILLE 69 91 67 91 / 12 11 8 5
GREENWOOD 67 90 65 92 / 13 10 6 5
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
15/22
Hazardous weather outlook, Jun 15, 12:32 PM CST, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
132 PM CDT FRI JUN 15 2012
LAZ007>009-015-016-023>026-MSZ040>066-072>074-161845-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
132 PM CDT FRI JUN 15 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND
NORTHEAST LOUISIANA.
.DAY ONE...TONIGHT AND SATURDAY
A FEW STRONG STORMS CAPABLE OF PRODUCING DIME SIZE HAIL AND GUSTY
WINDS TO 40 MPH WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. AN
UPPER LEVEL DISTURBANCE AND STALLED FRONTAL BOUNDARY WILL COMBINE
WITH DAYTIME HEATING AND A MOIST AND UNSTABLE AIR MASS TO BRING
STORMS AND THE POTENTIAL FOR STRONG STORMS. HEAVY RAINFALL WILL ALSO
BE POSSIBLE AS STORMS WILL BE SLOW MOVING. THE STORMS WILL DISSIPATE
WHEN THE AIR BEGINS TO COOL AND STABILIZE AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.
ARZ074-075-MSZ018-019-025>039-161845-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
132 PM CDT FRI JUN 15 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
22
In the hours before
Special weather statement, Jun 15, 1:35 PM CST, 4 hours 58 minutes before
MSZ048-049-152035-
RANKIN MS-HINDS MS-
235 PM CDT FRI JUN 15 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CDT FRI JUN 15 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER FLOWOOD AT 236 PM CDT...MOVING
WEST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN CENTRAL HINDS AND WEST CENTRAL RANKIN COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3244 9048 3242 9024 3240 9024 3240 9006
3222 9005 3212 9046
TIME...MOT...LOC 1936Z 085DEG 14KT 3231 9013
MMESpecial weather statement, Jun 15, 2:37 PM CST, 3 hours 56 minutes before
MSZ047-152110-
WARREN MS-
337 PM CDT FRI JUN 15 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CDT FRI JUN 15 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTH OF BOVINA AT 338 PM
CDT...MOVING NORTHWEST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN CENTRAL WARREN COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3243 9079 3233 9070 3230 9070 3228 9072
3225 9072 3221 9074 3218 9079 3216 9077
3215 9077 3215 9079 3226 9094
TIME...MOT...LOC 2038Z 132DEG 8KT 3226 9077
JCSpecial weather statement, Jun 15, 3:29 PM CST, 3 hours 4 minutes before
LAZ016-025-152200-
TENSAS LA-MADISON LA-
429 PM CDT FRI JUN 15 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
429 PM CDT FRI JUN 15 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 8 MILES EAST OF AFTON AT 429 PM CDT...
MOVING WEST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN CENTRAL MADISON AND NORTHEASTERN TENSAS PARISHES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3240 9131 3236 9102 3224 9102 3224 9104
3222 9106 3223 9109 3221 9111 3221 9114
3220 9117 3218 9132
TIME...MOT...LOC 2129Z 092DEG 10KT 3228 9108
JCSpecial weather statement, Jun 15, 3:36 PM CST, 2 hours 57 minutes before
MSZ047-053-152205-
WARREN MS-CLAIBORNE MS-
436 PM CDT FRI JUN 15 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
436 PM CDT FRI JUN 15 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER ROCKY SPRINGS AT 436 PM CDT...
MOVING WEST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHERN CLAIBORNE AND SOUTH CENTRAL WARREN COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3199 9111 3201 9108 3205 9110 3214 9101
3216 9101 3217 9104 3212 9106 3214 9109
3218 9108 3217 9106 3218 9104 3214 9072
3196 9072 3196 9111
TIME...MOT...LOC 2136Z 093DEG 15KT 3206 9082
JCSpecial weather statement, Jun 15, 5:33 PM CST, 1 hour before
MSZ053-059-160005-
JEFFERSON MS-CLAIBORNE MS-
633 PM CDT FRI JUN 15 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
633 PM CDT FRI JUN 15 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF PATTISON AT 633
PM CDT...MOVING NORTHWEST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHERN CLAIBORNE AND NORTH CENTRAL JEFFERSON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3186 9114 3202 9100 3187 9074 3173 9081
TIME...MOT...LOC 2333Z 121DEG 22KT 3184 9089
JC
Special weather statement, Jun 15, 6:10 PM CST, 23 minutes before
LAZ024-160040-
CATAHOULA LA-
710 PM CDT FRI JUN 15 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
710 PM CDT FRI JUN 15 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF MAYNA AT 711 PM
CDT...MOVING NORTHWEST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN WEST CENTRAL CATAHOULA PARISH SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3151 9179 3146 9181 3150 9184 3149 9186
3148 9185 3146 9186 3140 9184 3135 9187
3141 9201 3165 9201
TIME...MOT...LOC 0011Z 122DEG 15KT 3147 9190
JCThunderstorm Wind, Claiborne
- When
- June 15, 6:33 PM CST
- Where
- Claiborne County, 1.36 mi ESE of Port Gibson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 31.960, -90.980
A couple of trees and a power line were blown down.
Thunderstorm Wind, Copiah
- When
- June 15, 9:05 PM CST
- Where
- Copiah County, 1.98 mi ENE of Beauregard
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Newspaper
- Coordinates
- 31.734, -90.371
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Minnesota, June 15, 2012$250,000 · 1 event
- Heat in Florida, June 15, 20126 injured · 1 event
- Hail and Damaging Winds in Arkansas, June 15, 2012$70,000 · 1.75 in hail · 3 events
- Damaging Winds and Heavy Rain in Iowa, June 15, 2012$50,000 · 57 kt wind · 9 events
- Hail and Lightning Strike in Florida, June 15, 20123 injured · $3,000 · 3 in hail · 14 events
- Damaging Wind in Wyoming, June 15, 2012$25,000 · 61 kt wind · 1 event
- Flood and Dust Storm in Texas, June 15 to 16, 2012$3,000 · 1.25 in hail · 11 events
- Damaging Wind in Tennessee, June 15, 2012$15,000 · 56 kt wind · 1 event
- Damaging Wind in Oklahoma, June 15, 2012$15,000 · 65 kt wind · 1 event
- Hail and Damaging Winds in Louisiana, June 15, 2012$4,000 · 1.75 in hail · 9 events
- Hail and Damaging Winds in South Dakota, June 15, 2012$10,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Texas, June 15, 20121 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 385311, 392627.